MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMPX630 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
05/06/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a hispanic/latino female patient underwent a breast reconstruction with two 630cc mentor memorygel breast implant prostheses and experienced bilateral capsular contracture (unknown grade) postoperatively.As a result, the patient underwent removal and replacement with two 650cc mentor memorygel breast implant prostheses (catalog #: 3506501bc, left serial #: (b)(4), right serial #: (b)(4)) on (b)(6) 2021.This is for one of the reported prostheses.
Additional Manufacturer Narrative
On 7-oct-2021, the suspected medical device was returned for evaluation.On 14-oct-2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).